Wednesday, December 06, 2006

Hair growth.... wait, where?!?!?!

Now that you know I am a calendar addict, I may as well admit another addiction: side effect obsession syndrome. As soon as I get my little package of meds in the mail I search feverishly through the box for anything that may be new or carry a new set of symptoms I can obsess about. I unfold those little pamphlets and read about the controlled studies where n=87 and the half life of the medication is 14.2 days. I reread how to administer the medication, you know, just in case this pamphlet suggests that I no longer have to jab my stomach. I even started an argument with DH after he threw out my "pamphlets" because where was I going to look now if I started having some strange symptom.

When Dr. Bowtie told us we would need to start taking DHEA and that it was not prescription, but rather that I need to get it at the health food store, I kind of chuckled and thought that there is no way this stuff can do anything bad.

I am now laughing at my own ignorance.

A few days ago I was examining my face in the mirror as I usually do each morning. There were a few more pimples to pop than usual (which is kind of fun, sorry). I thought nothing of it until I got to the area just below my nose, where a thick black hair was prominently marking the beginning of, dare I say it, geez, I can not even write the words, well, here it goes........a moustache.

Eeeeeeeeeeeeeeeeeeeeeuuuuuuuuuuuuuuuuuuuuuuuuuuuuuuwwwwwwwwwwwwwwwwwwwwwwwwwww!

Things came together while sitting at my desk later than day, I picked up the bottle of DHEA that I keep at work for my mid-day administration and read the back.


As a dietary supplement, take one capsule daily with water. Do not exceed suggested daily dose. (Really.....Dr. Bowtie has me taking 3 a day) Serving Size 1 Capsules
Servings Per Container 30

Amount Per Serving % DV

DHEA (Dehydroepiandrosterone) 25.00 mg **

** Daily Value (DV) not established

Other Ingredients: Di-Calcium Phosphate, Cellulose, Vegetable Acetoglycerides (I don't know what these things are but I guess I am OK with that)
No Sugar, No Starch, No Artificial Color, No Artificial Flavors, No Preservatives, Sodium Free, No Wheat, No Gluten, No Corn, No Soy, No Dairy, Yeast Free (well thank god, because the yeast would be horrible)
Storage Instructions: Store in a cool dry place. (should have read this sooner)

Warning: Individuals under 18 years of age are restricted from purchasing this product. (what, you think I am 18, oh how sweet)
After opening, keep tightly closed in refrigerator or other cool place. (yeah, I get it, I will do this from here on out)
NOT FOR USE BY INDIVIDUALS UNDER THE AGE OF 18 YEARS. DO NOT USE IF PREGNANT OR NURSING. (Funny, reeaal funny) Consult a physician or licensed qualified health care professional before using this product if you have, or have a family history of, prostate cancer, prostate enlargement, heart disease, low "good" cholesterol (HDL), or if you are using any other dietary supplement, prescription drug, or over-the-counter drug. (good here)Do not exceed recommended serving. (Hmmm...) Exceeding recommended serving may cause serious adverse health effects. (Now I am listening)Possible side effects include, acne, hair loss, hair growth on the face for women, aggressiveness, irritability, and increased levels of estrogen. (WTF! Does this stuff turn me into a man!?!?!) Discontinue use and call a physician or licensed qualified health care professional immediately if you experience rapid heartbeat, dizziness, blurred vision, or other similar symptoms. (I am more concerned about the facial hair growth and "other" hair loss) To report any adverse event call 1-800-332-1088. (Please define an adverse event because I am picking up the phone right now)

4 comments:

not so fertile girl said...

Thats weird!

My Reality said...

I hope it was just a fluke and you won't have a full moustache come in! How terrible. When my mom was trying to get pregnant before me, so 31+ years ago, the drugs caused major facial hair growth that lasted for years after she stopped the drugs. But these were prescription, so surely you won't have to worry about that. Sorry, probably not the best story to tell. . ,

Bea said...

Is it ok to laugh at your expense here? You understand I'm not laughing *at* you, I'm laughing because of that post you just wrote. I hope that's the last hair... and I'm sure your doc has a good reason for supersizing your dose.

Bea

Hopeful Mother said...

Oh My.

Sometimes I'd rather not know about potential side effects... but once they start showing up on ME I want an explanation. And a solution.

Hoping it doesn't get worse, I'm sure it is unnerving enough!